Hail, Lincoln
- When
- August 10, 11:45 AM CST to 11:47 AM CST
- Where
- Lincoln County, North Platte Arpt
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.133, -100.717
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 10, 1:28 AM CST, 10 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 AM CDT TUE AUG 10 2004 .DISCUSSION... POST FRONTAL DAY 2 ACROSS HIGH PLAINS WITH EASTERLY FLOW DRAGGING NEAR 60 DPNTS INTO NE COLORADO...NW FLOW ALOFT AND ADD WAVE FOR SHEAR...LEAD TO VIGOROUS MCS MOVING OUT OF E COLORADO INTO WESTERN KS. A FEW STORMS FIRED ACROSS FAR SOUTHERN TIER OF CWA AND DROPPED SOME BIGGER HAIL. SAT IMAGERY SHOWING SOME CLOUD EHANCEMENT ACROSS NC WY WITH A FEW LTG STRIKES SHOWING UP. THIS AREA SEEMS TO BE WAA ZONE AHEAD OF STRONGER FEATURE SWIRLING SOUTH OUT OF SASK WHICH WILL SWING ACROSS DAKOTAS INTO GREAT LAKES NEXT 24 TO 36 HOURS. AS THIS HAPPENS WAA ZONE WILL TRANSITION OVER CWA TODAY ALONG WITH UPGLIDE AS SEEN AT 310K. UPPER LEVEL WIND MAXIMA AND ASSOC H7 FRONTO MAX ALSO DIPS FROM NW TO SE ACROSS CWA. LOW LEVEL LIFT WILL COME ON WESTER SIDE OF SURFACE HIGH WITH UPSLOPE FLOW STRONGEST FROM SHERIDAN INTO FRONTIER COUNTY AND WEST. WILL HAVE HIGHEST POPS IN WESTERN/SOUTHERN CWA THROUGH THE DAY AS WAA ZONE SHIFTS INTO KS THROUGH LATE AFTERNOON. LAPSE RATES NOT VERY IMPRESSIVE WITH BEST INSTABILITY ACROSS THE HIGH PLAINS OF CO INTO KS WHERE DAILY SEVERE WX THREAT WILL CONTINUE IN THIS PATTERN. MAY HAVE POPS IN SOUTHERN CWA BUT STRONG DOWNGLIDE KICKS IN THIS EVENING AS UPPER TROF MOVES EAST. REMAINDER OF WEEK LOOKS RELATIVELY DRY AND COOL AS AMPLIFIED PATTERN SETS UP WITH TROF IN EAST AND RIDGE IN THE WESTERN STATES. UNFORTUNATELY THIS LEAVES PLAINS IN NW FLOW AND ALL BETS OFF ON NOT SEEING ISO TSRA SOMEWHERE IN CWA. BOTH MODELS HOWEVER SHOW THIS EAST OF CWA WITH UPPER JET MAX SO WILL LEAVE DRY FCST IN FOR NOW. TEMPS COOL TODAY WITH PCPN/CLOUDS AND EASTERLY FLOW...GENERALLY AROUND 70. BELOW NORMAL REAMINDER OF WEEK WITH SLIGHT WARMUP EACH DAY. ARRIVAL OF STRONG UPPER LOW TO E PAC WILL FORCE RIDGE EASTWARD SOMEWHAT FOR WEEKEND AND TEMPS TRENDING TOWARD NORMAL OR SLIGHTLY ABOVE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 536 AM CDT TUE AUG 10 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-111030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 536 AM CDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS TODAY AS WEAK DISTURBANCES MOVE SOUTHEAST. THEN LATE THIS AFTERNOON THE SEMI STATIONARY FRONT BACKED WEST TO THE FRONT RANGE OF COLORADO...NORTH INTO SOUTHEAST WYOMING...WILL AGAIN SERVE AS THE FOCUS FOR SCATTERED EVENING THUNDERSTORMS. THUNDERSTORMS THAT FORM ON THE HIGH PLAINS WILL TRACK SOUTHEAST WITH A FEW POSSIBLY REACHING SEVERE LIMITS WHILE MOVING ACROSS SOUTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF THE SOUTHWEST THIS EVENING TO THE SOUTHWEST OF A LINE FROM LEWELLEN IN GARDEN COUNTY TO STOCKVILLE IN FRONTIER COUNTY. TLK
The North Platte radar (KLNX), 92 km away, was scanning. The volume nearest the first event began at 17:47 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413021, 5413022.